Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 52, NWS Jackson, MS

September 2, 2025Oktibbeha County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 2, 2025, 4:12 PM CDT for Oktibbeha County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2025, 4:12 PM CDT (21:12 UTC)
Expired
Sep 2, 2025, 6:15 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

519 
WGUS54 KJAN 022112
FFWJAN
MSC105-022315-
/O.NEW.KJAN.FF.W.0052.250902T2112Z-250902T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
412 PM CDT Tue Sep 2 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Central Oktibbeha County in northeastern Mississippi...

* Until 615 PM CDT.

* At 412 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Starkville and Longview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3335 8879 3336 8894 3342 8893 3350 8893
      3346 8872

FLASH FLOOD...RADAR INDICATED

$$

SW
1 follow-up statement
653 
WGUS74 KJAN 022310
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
610 PM CDT Tue Sep 2 2025

MSC105-022320-
/O.EXP.KJAN.FF.W.0052.000000T0000Z-250902T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oktibbeha MS-
610 PM CDT Tue Sep 2 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CDT THIS EVENING FOR 
CENTRAL OKTIBBEHA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3335 8879 3336 8894 3342 8893 3350 8893
      3346 8872

$$

SW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:08 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 2, 1:08 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
108 PM CDT Tue Sep 2 2025

...New DISCUSSION, AVIATION...

.DISCUSSION...
Issued at 1215 PM CDT Tue Sep 2 2025

There's a remnant weak surface boundary over far northwestern
Mississippi that will continue drift southeastward while washing
out over the next 24-36 hours. Broken cloud coverage is lingering
across the area today and should persist through the afternoon
hours. As the day progresses and daytime heating provide more
energy, expect showers and thunderstorms to become more widespread
and stronger, in conjunction with the stationary boundary ambling
southward. At this moment the highest winds we are looking to see
should be in the 30- 40mph range with a small potential for a
cell or two to overachieve into 50+ mph.

Sunset will put a damper on convective activity, and we will see
precipitation cease entirely by 10PM. The front should drape through
central to southern Mississippi by this time too, the upper levels
largely reflect the surface in that there is set to broad
troughing over the CWA for the next few days, bringing
progressively clearer skies daily through the late week.

While skies will certainly be clearer, this does not mean we're out
of the woods just yet concerning precipitation chances. There will
still be residual moisture/lift for Wednesday ushering forth another
round of diurnally driven showers/thunderstorms.

Thursday and Friday look to be our driest days over the next week
with the aforementioned broad troughing allowing for dry air to
settle into across the southeastern United States.

Over the weekend a low progged to spin up over central Texas will
begin tracking our way, with the northeastern peripheries of the
cloud shield beginning to affect the Gulf coast stretching across
central MS early Saturday morning. Instability provided by this low,
along with a healthy amount of moisture set to start channeling into
the CWA will provide enough ingredients to regenerate our diurnally
driven convection. Daily coverage and intensity will increase daily
reaching a crescendo Tuesday afternoon.

Its tough to say with any sort of confidence the impacts this next
low will provide, given that the depth and tracking this far out
tend to be a bit too variant. Should the low track faster out of
Texas than is currently projected, we could see widespread strong
and scattered damaging wind events. In the past global guidance
tends to be a bit overzealous with cyclogenesis so we're going to
err on the more optimistic side of things until we get closer to
next week. /OAJ/

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Tue Sep 2 2025

Scattered SHRA and TSRA will be ongoing mainly north and west of
the Natchez Trace corridor through 01Z Wednesday. This will
primarily impacts sites KGLH, KGWO, and KGTR. Chances for impacts
from thunder at the other sites were too low to mention at this
time. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  89  69  92 /  20  30   0  10
Meridian      66  89  67  92 /  20  20   0  10
Vicksburg     69  89  68  93 /  20  30   0   0
Hattiesburg   66  92  69  95 /  10  10   0  10
Natchez       68  89  68  92 /  10  20   0   0
Greenville    66  87  66  92 /  30  20   0   0
Greenwood     67  88  66  93 /  40  30   0  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

OAJ/NF

In the hours before

Special weather statement, Sep 2, 1:53 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
153 PM CDT Tue Sep 2 2025

LAZ009-016-021945-
Madison LA-East Carroll LA-
153 PM CDT Tue Sep 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EAST CARROLL AND
NORTHWESTERN MADISON PARISHES THROUGH 245 PM CDT...

At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alsatia, or 13 miles north of Tallulah, moving south at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Sondheimer around 200 PM CDT.
  Tallulah and Tendal around 210 PM CDT.
  Waverly around 215 PM CDT.

Other locations impacted by this storm include Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3236 9145 3238 9147 3259 9143 3261 9139
      3263 9140 3266 9139 3263 9115 3261 9115
      3259 9113 3260 9109 3255 9109 3248 9112
      3245 9108 3230 9108 3234 9148 3235 9148
TIME...MOT...LOC 1853Z 011DEG 14KT 3258 9127

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:05 AM CDTFlash Flood WarningJANWarren3 hr

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.